MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM FEMUR, NP, 7R

ENCORE MEDICAL L.P. EMPOWR 3DKNEE; EMPOWR 3D KNEETM FEMUR, NP, 7R
Model Number 241-02-107
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the components being loose; the surgeon removed and replaced with exprt knee implants.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the components were loose.The in-vivo length of patient service for the implant was 6 months.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.His event is deemed as non-product related.The root cause for this event was the patient had a loose component in the knee joint after 6 months of patient use.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR 3DKNEE
Common Device Name
EMPOWR 3D KNEETM FEMUR, NP, 7R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6774401
Report Number1644408-2017-00649
Device Sequence Number16403905
Product Code JWH
UDI-Device Identifier00888912166744
UDI-Public(01)00888912166744
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K143242
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2022
Device Model Number241-02-107
Device Catalogue Number241-02-107
Device Lot Number951R1063
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date08/08/2017
Supplement Report FDA Received Date10/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
342-12-707,LOT 121T1026; 351-02-107,LOT 993R1015
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR